Jump to content
CrazyBoards.org

Wellbutrin and the feeling of someone choking you.


Recommended Posts

Ok this is weird. I have been taking WB 150 once a day for 4 day. Last night i felt like someone was squeezing my throat. Called my doc and she prescribed xanax she said that is was anxiety. Well it didn't help that or my insomnia. So called this morning went to the doctor got EKG, Chest x-rays and breathing treatment. She said to stop the meds for 1 week and then start again if this feeling goes away. Has anyone had this or am i the only one. I read all of the side effects and this is not listed. Should I keep taking or stop for a week. If this is just a side effect then it will go away right?

Thanks Robin

Link to comment
Share on other sites

Called my doc and she prescribed xanax she said that is was anxiety.

<{POST_SNAPBACK}>

I think your pdoc is right, it sounds like anxiety to me. I believe you can either tough out the choky side effect and hope the xanax helps enough to relieve that, or ask to switch to something else. Has she tried other types of antidepressants on you before settling on Wellbutrin? Sometimes you just have to experiment till you hit the right med which hits the receptors that are working a bit wonkily in your brain.

Way back when, my pdoc put me first on Zoloft, which had me crawling out of my skin within two days. Switched to Paxil, which worked for a while, then petered out after about six months. Moved on to Prozac, which worked for about a year. I've been on Wellbutrin ever since, for about four years now, and it's been the best for me.

Link to comment
Share on other sites

I was dx 'd with situational depression when my daughter was dx with ADD (inattentive) hubby was laid off work and son broke both legs in the same summer.  ;)   bad summer I tried paxil, prozac and effexor all made me sick. So on to Wellbutrin any other ideas would be greatly appreciated

Thanks

Robin

Link to comment
Share on other sites

I was dx 'd with situational depression when my daughter was dx with ADD (inattentive) hubby was laid off work and son broke both legs in the same summer.  ;)   bad summer I tried paxil, prozac and effexor all made me sick. So on to Wellbutrin any other ideas would be greatly appreciated

Thanks

Robin

<{POST_SNAPBACK}>

hi robin

i sounds like you are going thru a really tough time in your life which would certainly explain a depression. no pills will make you life better but remember everything is in a TEMPORARY state of flux. important to remember that. your kids will heal, your hubby will find a new and hopefully better job.

if its just depression i have found wellbutrin to be good for at least giving me that extra kick (it can be energizing) to keep going and its "lifted" my depression. i can definitely deal with things better. i still have highs and lows but they are all manageable. this is pretty much the only drug that didnt give me awful side effects. my only complaint is that it increases my anxiety but i am kinda going thru a tense time too which makes it a bit worse. but its better than the flu-like symptoms and the intense jaw clenching and the sensitivity to light that other meds were giving me.

wellbutrin is different from the SSRIs you mentioned you had tried so it may be very helpful to you. i hope so!

sometimes the anxiety side effect fades, sometimes not. you doctor can help with something for the anxiety too. you may only need and anxiety pill till the wellbutrin levels off.

hope that helps.

Link to comment
Share on other sites

Hi Charmed,

Thanks for the reply. All of those things happened last year. This year has been GREAT!

BUT,  (here is goes  ;) ) My hubby has an awesome job now. But he travels all the time. So I am a single mom. He leaves for 7 - 10 days and comes home for a couple days and then leaves again. Now those of you that are married can see how this is nice and all. No Hubby, steady pay check, he comes home I "service" him  :)   and then leaves again.

But, i don't get a break, EVER! I tend to freak out alot, yell, and then when they go to bed I cry cuz I yelled at them sooo much. Because of this my daughter (8) has been lying alot. This med has evened me out and i don't yell and my daughter hasn't told 1 lye since I stopped yelling.

This is what I needed!

It is now day 6, on the meds and I just wish the dizzyness would go away.

COME ON LEVEL STATE!!!

Robin

Link to comment
Share on other sites

Hi Charmed,

Thanks for the reply. All of those things happened last year. This year has been GREAT!

BUT,  (here is goes  ;) ) My hubby has an awesome job now. But he travels all the time. So I am a single mom. He leaves for 7 - 10 days and comes home for a couple days and then leaves again. Now those of you that are married can see how this is nice and all. No Hubby, steady pay check, he comes home I "service" him  :)   and then leaves again.

But, i don't get a break, EVER! I tend to freak out alot, yell, and then when they go to bed I cry cuz I yelled at them sooo much. Because of this my daughter (8) has been lying alot. This med has evened me out and i don't yell and my daughter hasn't told 1 lye since I stopped yelling.

This is what I needed!

It is now day 6, on the meds and I just wish the dizzyness would go away.

COME ON LEVEL STATE!!!

Robin

<{POST_SNAPBACK}>

if this year was so great you wouldnt be so stressed :P just because something good happens (like your husbands job for example) it doesnt mean its a good thing for you. obviously taking care of children is a big responsibility and maybe you are feeling overwhelmed having it all rest on your shoulders. but you are taking steps to change this situation which is good.

perhaps you can talk to your hubby about his schedule or call on friends and family to give you a break now and then. get a babysitter and go have dinner with a friend. taking care of yourself enables you to take better care of your family.

as for the wellbutrin...it can cut your appetite, are you eating and drinking enough? maybe taking it with food would help. wellbutrin usually takes effect fairly quickly so i imagine you should start leveling off on it soon.

be well

Link to comment
Share on other sites

Keep hanging in there!

My sympathies on the single mom part - lived it, survived it and your description reminds me how glad I am that dh is home at night now so I can say 'tag' when feel overloaded.  I did learn to trade kids with a friend so that we each got a break...depending on age of your kids, check with head start registry folks, classmates' parents or even the local chamber for list of women's groups or a welcome group...they have great contacts.  Takes a little effort to get started (I know, everything's an effort now but hopefully WB with improve that) and hopefully click with someone but in long run, it does help.

Link to comment
Share on other sites

Thanks to all of you!

I just have to say that I am feeling soo much better WB is definantly making me feel better. I must say that the screaming has stopped and the things that used to GRIND AT MY NERVES are soo funny now. My son is going to be 4 this month and he is just so funny and instead of yelling I shake my head and laugh. My daughter 8 is so sweet I bought her a new movie today she was watching it and was crying at the end.

For the first time in a long time I feel like I can relax and enjoy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...